MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Model Number PXSLIMLAN150T45
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat three fistulas off a bypass graft using a lantern delivery microcatheter (lantern), pod coils, and ruby coils.During the procedure, the physician successfully embolized the first two fistulas without issue using the lantern and two pod coils.While attempting to advance another pod coil to the third fistula using the lantern, the physician kinked the lantern near the hub prior to inserting the introducer sheath of the pod coil into the lantern.Therefore, the lantern was removed.The procedure was completed using a new lantern, the same pod coil and two ruby coils.There was no report of an adverse effect to the patient.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12879940
Report Number3005168196-2021-02692
Device Sequence Number19965523
Product Code DQY
UDI-Device Identifier00814548016689
UDI-Public00814548016689
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2022
Device Model NumberPXSLIMLAN150T45
Device Catalogue NumberPXSLIMLAN150T45
Device Lot NumberF94078
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2021
Initial Report FDA Received Date11/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005